Anyone on Zoloft....
I have been undergoing treatment for panic attacks and social anxiety disorder for about three months now. I was put on Klonopin for the panic and was given Paxil for the social anxiety. I tolerated the Klonopin fine but the Paxil made me very nauseous and I had non-stop diahrrea, so after a week on Paxil I stopped taking it.
I was up to 1.5 mg of Klonopin a day, but I've dropped that to 1.25mg/day due to some cognitive impairment I was unhappy with. I've noticed some of the anxiety has creeped back in, but its nothing I can't deal with. In a few weeks I'm going to taper down to 1.0mg/day and see how I do with that. I want to be on as little of this drug as I can. The thing is that my doctor says that the Klonopin will help with anxiety, but its not a drug to be used for long-term use as a therapy for social anxiety disorder. So every visit he tries to talk me into starting a Zoloft regimen.
My reservations with starting Zoloft are the side effects - these in particular: 1) weight gain.
2) "emotional flat-line"
3) loss of libido
Now, my doctor listened to my concerns and said, "Well, we can work around that." He asked me point blank - "Don't you want to be able to have a fulfilling social life?" (Note: I don't have much of one at all right now) I told him I do, but I also don't want to become an outgoing person who is also overweight, has no desire for sex and doesn't care about anything.
Actually, the loss of libido I might be willing to live with, but the other two I wouldn't. I was a chubby kid and am very sensitive about my weight. Gaining 50 pounds on an SSRI would be conterproductive to my overall mental health. I also wouldn't want to live not caring about anything...ie. lose my humanity.
My question to anyone who is/was on Zoloft is what long-term side effects they experienced....more importantly any of those I'm worried about. I know that people react to medications differently, but I've read that these sides are more common than not. And I don't want to start taking the stuff....suffer all of these side effects...and then have to go through the withdrawl trying to get off of it.
Any help with your experiences is greatly appreciated!